Side effects from Elavil

Discussion in 'Fibromyalgia Main Forum' started by Cookie3, Nov 29, 2005.

  1. Cookie3

    Cookie3 New Member

    Anyone get side effects from Elavil like dizzy, fat headed, and can't think straight, light headed? Please let me know, if these will go away and how long to wait, because I cannot feel like this everyday and also can't keep my eyes open during the day and not sleeping well at night. Thanks for the input.
  2. Carle55

    Carle55 New Member

    Elival is a great drug when it works well. You will have these side effects in the beginning. Probably will last only a few weeks. It is non addictive. Try taking it a little eariler to keep you from sleeping during the day or lower your dose. But it needs to be taken in the right dose to be helpful. Give the drug your best try before giving up. It will sometime take a while for you to feel the effects......carle
  3. fivesue

    fivesue New Member

    But, Elavil helped me sleep...for a little while. Then it stopped working for sleep and pain...and left me with about 10 extra pounds. So, while it worked, it was great, but it stopped and left a reminder behind!

    (-:

    Sue
  4. JLH

    JLH New Member

    It's a great drug, but I was really sensitive to it -- didn't have any of the side effects that you mentioned, it just made me sleep all day the next day, and I only took 10 mg at night!
  5. HBanana

    HBanana New Member

    Yes, I had very similar side effects when I took Elavil -- the dizziness, light-headedness, as well as feeling extremely heavy and mentally impaired. I was on the lowest dose, and I took it right before bed and it made me sleep for 14 hours. This was when I was in college full-time -- it didn't agree with my morning classes!

    I stopped taking it after only a few days because I couldn't wait until the side effects wore off, it was making things *worse* for me.

    It's true that for most of these drugs to take effect you need to take them for awhile and be patient through the side effects, but if it's making your life more miserable than before, I say stop taking it, there are plenty of other drugs to try ;).

    Good luck!

    ~Hannah
  6. millennia

    millennia New Member

    Have you tried taking it at night? You might sleep through the side effects. Oh and be REALLY careful if you drink while on it. In fact I would say, from my experience, DON'T!!!